Alert archive / New Jersey / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 22, NWS New York, NY

June 10, 20085 counties in New Jersey

NWS New York, NY issued this severe thunderstorm warning at Jun 10, 2008, 8:56 PM EDT for 5 counties in New Jersey. It was in force for 34 min. 27 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 8:56 PM EDT (00:56 UTC)
Expired
Jun 10, 2008, 9:30 PM EDT
In force
34 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 90 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 9:00 PM EDTTSTM WND DMGSse Bloomfield, NJTREES DOWN
Jun 10, 9:02 PM EDTTSTM WND GST 65Garwood, NJ
Jun 10, 9:03 PM EDTTSTM WND DMGUnion, NJTREE DOWN ON SPRINGFIELD AVENUE
Jun 10, 9:07 PM EDTTSTM WND DMGHarrison, NJTREES DOWN, WIND GUST TO 60 MPH
Jun 10, 9:08 PM EDTTSTM WND DMGMaplewood, NJTREES DOWN
Jun 10, 9:08 PM EDTTSTM WND GST 58Newark, NJASOS AT NEWARK INTERNATIONAL AIRPORT MEASURED WIND GUST OF 58 MPH
Jun 10, 9:11 PM EDTTSTM WND DMGKearny, NJNUMEROUS TREES AND WIRES DOWN
Jun 10, 9:13 PM EDTTSTM WND GST 64Jersey City, NJMEASURED WIND GUST OF 64 MPH AT EZRA NOLAN MIDDLE SCHOOL 40 AWS MESONET STATION
Jun 10, 9:14 PM EDTTSTM WND DMGNewark, NJNUMEROUS TREES DOWN
Jun 10, 9:15 PM EDTTSTM WND DMGFairfield, NJDOWNED POWER LINES
Jun 10, 9:15 PM EDTTSTM WND DMGWest Orange, NJESTIMATED WIND GUST TO 60 MPH, TREES AND POWER LINES DOWN
Jun 10, 9:15 PM EDTHAIL 0.88West Orange, NJNICKEL SIZE HAIL
Jun 10, 9:18 PM EDTTSTM WND GST 69Teterboro, NJTETERBORO AIRPORT ASOS RECORDED WIND GUST OF 69 MPH
Jun 10, 9:19 PM EDTTSTM WND DMGFairfield, NJDOWNED POWER LINES
Jun 10, 9:19 PM EDTTSTM WND DMGSecaucus, NJTREE LIMBS DOWN
Jun 10, 9:21 PM EDTTSTM WND GST 59Fort Lee, NJTREES AND POWER LINES DOWN
Jun 10, 9:23 PM EDTTSTM WND DMGKearny, NJFACTORY ROOF DESTROYED ON 100 PASSAIC AVENUE
Jun 10, 9:27 PM EDTTSTM WND DMGKearny, NJNUMEROUS TREES DOWN
Jun 10, 9:28 PM EDTTSTM WND DMGClifton, NJSEVERAL TREES AND WIRES DOWN ON VAN HOUTEN AVENUE
Jun 10, 9:30 PM EDTTSTM WND DMGBloomfield, NJTREE FELL ON CAR
Jun 10, 9:30 PM EDTTSTM WND DMGDumont, NJMANY TREES DOWN IN VARIOUS SECTIONS OF BOROUGH
Jun 10, 9:30 PM EDTTSTM WND DMGEast Orange, NJTREE FELL ON POLICE CAR
Jun 10, 9:30 PM EDTTSTM WND DMGNutley, NJTREE FELL ON HOUSE ON PROSPECT AVENUE
Jun 10, 9:34 PM EDTTSTM WND DMGTeaneck, NJTREE FELL ON TRANSIT BUS WITH 20 PEOPLE STUCK IN BUS NEAR INTERSECTION OF QUEENANN ROAD AND DEGRAW AVENUE
Jun 10, 9:36 PM EDTTSTM WND DMGDumont, NJ*** 1 INJ *** PERSON INJURED FROM DOWNED TREE ON DEPEW STREET
Jun 10, 9:40 PM EDTTSTM WND DMGFort Lee, NJPOWER LINES DOWN, HOUSE ON FIRE ON LEMOINE AND MAIN STREET
Jun 10, 9:40 PM EDTTSTM WND DMGNorth Arlington, NJNUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 5:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
447 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 110056
SVROKX
NJC003-013-017-031-039-110130-
/O.NEW.KOKX.SV.W.0022.080611T0056Z-080611T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
856 PM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PASSAIC COUNTY IN NORTHEAST NEW JERSEY...
  UNION COUNTY IN NORTHEAST NEW JERSEY...
  ESSEX COUNTY IN NORTHEAST NEW JERSEY...
  SOUTHEASTERN BERGEN COUNTY IN NORTHEAST NEW JERSEY...
  HUDSON COUNTY IN NORTHEAST NEW JERSEY...

* UNTIL 930 PM EDT...

* AT 853 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM CALDWELL TO PLAINFIELD...
  OR ALONG A LINE EXTENDING FROM EAST HANOVER TO SOUTH PLAINFIELD...
  AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  UNION...ORANGE...LINDEN AND BLOOMFIELD BY 905 PM...
  PATERSON...RUTHERFORD...PASSAIC AND NEWARK BY 910 PM...
  BERGENFIELD AND PARAMUS BY 915 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM WEDNESDAY
MORNING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4074 7437 4079 7437 4086 7432 4090 7434
      4090 7428 4092 7428 4102 7394 4100 7390
      4070 7401 4068 7406 4065 7407 4065 7414
      4070 7411 4061 7420 4058 7430 4059 7446
      4063 7441 4065 7441 4064 7445 4067 7446
TIME...MOT...LOC 0056Z 250DEG 43KT 4082 7432 4060 7439

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:16 PM EDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 10, 4:16 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
416 PM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT. HIGH PRESSURE
RETURNS ON WEDNESDAY AND REMAINS IN CONTROL THROUGH FRIDAY. A WARM
FRONT WILL MOVE THROUGH THE AREA ON FRIDAY...FOLLOWED BY A TRAILING
COLD FRONT APPROACHING ON SATURDAY. THE COLD FRONT PASSES THROUGH
SATURDAY NIGHT...WITH HIGH PRESSURE RESTORED ON SUNDAY AND MONDAY.
ANOTHER COLD FRONT PASSES THROUGH ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CURRENTLY RUNNING ABOUT 2500-3500 J/KG OF SBCAPE ACROSS THE NW
SUBURBS AND APPROX 1000-2500 J/KG ELSEWHERE EXCEPT EASTERN LI AND SE
CT. SO FAR...ONLY CU POPPING UP...MAINLY TO THE WEST OF THE CWA
WHERE A PRE-FRONTAL TROF RESIDES. WE MAY SEE SOME SHOWERS AND STORMS
WITH THE PRE-FRONTAL TROF IN THE NEXT COUPLE OF HOURS...BUT IT
APPEARS THAT BETTER CHANCES WILL ARRIVE AHEAD OF A TRAILING COLD
FRONT. THE FRONT IS FORECAST TO MOVE THROUGH THE CWA STARTING AT
AROUND 03-04Z. BEST OVERALL CHANCE OF PRECIP APPEARS TO BE RIGHT
AHEAD OF THE FRONT IN SPITE OF DIMINISHING SBCAPES. CAPPED POPS AT
LIKELY FOR THE THE WESTERN 2/3RDS OF THE CWA...WITH CHC TO THE EAST.
SPC HAS FAR NW PORTION OF CWA IN MODERATE RISK FOR SEVERE WX...WITH
SLIGHT RISK EVERYWHERE ELSE EXCEPT LONG ISLAND AND SE CT. WILL KEEP
ENHANCED WORDING IN THE ZONES. LATEST LOCAL ACARS REVEAL WIND SHEAR
AT 20-30KT AND WB ZEROES AT APPROX 14.5KFT. BIGGEST THREAT WILL
THEREFORE BE STRONG DAMAGING WINDS. WITH MARGINAL WIND SHEAR...WILL
STILL HAVE TO KEEP AN EYE OUT FOR POTENTIAL CELL ROTATION.

WILL KEEP EXCESSIVE HEAT WARNING AS IS...WITH HEAT INDEX IN THE
RANGE OF 100-105 IN SPOTS LATE THIS AFTERNOON INTO EARLY EVENING. AS
FOR THE HEAT ADVISORY...DROPPED IT WITH THIS PACKAGE FOR THE SPOTS
THAT WERE ADDED INTO THE ADVISORY LATE THIS MORNING. ONSHORE FLOW
HAS COOLED SURFACE TEMPS TO THE POINT WHERE CRITERIA SHOULD NOT BE
MET FOR THE REST OF TODAY.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN WITH FAIRLY ZONAL FLOW ALOFT. WITH LACK OF
COLD POOL ALOFT...LOOKING AT A MOSTLY SUNNY DAY. FORECAST SOUNDINGS
SHOW MIXING UP TO 850 MB...WHERE TEMPS WILL MOST LIKELY BE AROUND
13-14C. WITH PLENTY OF SUN AND A LITTLE HELP FROM
DOWNSLOPING...EXPECTING HIGHS IN THE UPPER 80S ACROSS NORMALLY
WARMEST SPOTS. FWC MOS LOOKED TOO HIGH...SO MET/MAV MOS BLEND WAS
USED. DEW POINTS WILL BE LOWER...IN THE MID TO UPPER 50S...SO IT
WILL AT LEAST FEEL MORE COMFORTABLE.

FOR THURSDAY...RIDGING AT THE SURFACE AND ALOFT...SO STILL PLENTY OF
SUNSHINE. 850 MB TEMPS RISE SLIGHTLY...BUT MORE SUBSIDENCE SHOULD
LIMIT MIXING HEIGHT A LITTLE...PLUS LESS OF A DOWNSLOPING COMPONENT
FACTORING IN. WILL THEREFORE FORECAST HIGHS SIMILAR TO THOSE OF
WEDNESDAY...WITH THE BIGGEST DIFFERENCES NEAR THE COAST. FLOW UP TO
925 MB LOOKS A LITTLE LIGHTER...SO AFTERNOON SEA BREEZE APPEARS TO
BE MORE LIKELY.

SURFACE HIGH PRESSURE SLIDES OFFSHORE THURSDAY NIGHT INTO
FRIDAY...WITH A RETURN FLOW SETTING UP. WARM FRONT WILL BE PASSING
BY...BUT FEEL THAT BEST DYNAMICS ARE TOO FAR NORTH AND WEST OF CWA
PUT IN CHANCES OF PRECIP DURING THE DAY...THOUGH NAM PLACES SOME QPF
JUST NORTH OF THE CWA BY EVENING. PARTLY CLOUDY AND A LITTLE MORE
MUGGY...WITH HIGHS STILL PRIMARILY IN THE MID TO UPPER 80S...AND
COOLER NEAR THE COAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD UPPER LVL LOW PRODUCING SN ACROSS THE NRN ROCKIES WILL BE THE
MAIN FEATURE IN THE EXTENDED. MODELS CONTINUE TO PRODUCE VARYING
PROGS WITH REGARD TO THE H5 LOW TRACK AND PROGRESSION. THE GFS HAS
BEEN CONSISTENTLY FASTER AND FURTHER E THAN THE
ECMWF...HOWEVER...THE 12Z ECMWF JUST COMING IN HAS TRENDED TOWARDS
THE GFS. THIS TRANSLATES TIMING WISE TO BEST PCPN
CHANCES...TSRA...LATE SAT AFTN...SAT NIGHT AND ENDING SUN MORNING.
POPS HAVE BEEN DOWNGRADED FRI NIGHT AND MAY BE DROPPED IF THE MODEL
CONSENSUS AND TREND HOLDS. FRI NIGHT ACTIVITY WOULD BE WITH WAA
ALOFT AND FOCUS OF A MID LVL FRONT. FOR MON-TUE...THE H5 TROF WILL
TRANSLATE EWD ACROSS CANADA. THIS WILL PRODUCE CHANCES FOR SHRA
ACROSS THE CWA. THIS FAR OUT THE TIMING IS UNCERTAIN. GFS MON AFTN
AND THE ECMWF TUE. CHANCE POPS FOCUS ON MON NIGHT.

FOR TEMPS...ON SAT WITH SLY WINDS AND INCREASING CLOUDS...L80S MOST
AREAS EXCEPT SOME U70S CSTL CT AND LI. SUN...HEIGHTS CONTINUE TO
FALL. THERE MAY ALSO BE RESIDUAL CLOUD COVER AND PCPN FOR THE FIRST
PART OF THE DAY...ESPECIALLY ERN ZONES. FCST TEMPS GMOS AND SLIGHTLY
COOLER THAN SAT. TEMPS MON AND TUE AOB CLIMO ATTM WITH GENERAL H5
TROF ACROSS THE REGION. MAY HAVE SOME S/W RIDGING WHICH COULD GIVE A
QUICK BOOST TO TEMPS DEPENDING ON TIMING.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR CONDITIONS FORECAST THROUGH TONIGHT. AN APPROACHING COLD
FRONT RESULT IN A BAND OF SHOWERS AND THUNDERSTORMS ALONG AND JUST
AHEAD OF IT. A PRE-FRONTAL TROUGH COULD PRODUCE ADDITIONAL
CONVECTION IN ADVANCE OF THE COLD FRONT. CONVECTION WILL MOST LIKELY
IMPACT THE METRO TERMINALS BETWEEN 0Z AND 3Z...WITH VSBY AND CIGS
LOWERING TO IFR. THERE IS UNCERTAINTY WITH THE TIMING AND COVERAGE
OF CONVECTION WITH THE PRE-FRONTAL TROUGH...BUT CONFIDENCE IS HIGHER
WITH THE MOVEMENT AND CONVECTION ASSOCIATED WITH THE COLD FRONT.

A SOUTH TO SOUTHWEST FLOW WILL CONTINUE UNTIL THE COLD FRONT MOVES
THROUGH. THIS WILL SHIFT WINDS TO THE WEST AND THEN THE
NORTHWEST BY ABOUT 06Z FOR THE METRO TERMINALS. AFTER THE
THUNDERSTORMS ASSOCIATED WITH THE PRE-FRONTAL TROUGH MOVE
THROUGH...LINGERING SHOWERS COULD PERSIST FOR A FEW HOURS ENDING
FROM WEST TO EAST BETWEEN 04Z AND 08Z WED. THEREAFTER...VFR
CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY.

OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...VFR WED THROUGH AT LEAST
FRIDAY. SUB VFR CONDITIONS IN SHOWERS POSSIBLE ON SATURDAY WITH THE
APPROACH OF A COLD FRONT. VFR CONDITIONS WILL RETURN FOR SUNDAY.

&&

.MARINE...
SUB-SCA WINDS AND SEAS THROUGH THE PERIOD. A S TO SW FLOW OF 10-15
KT WILL GENERALLY PREVAIL THROUGH THIS EVE. A COLD FRONT WILL MOVE
ACROSS THE AREA WATERS TOWARDS MIDNIGHT WITH STRONG TO POSSIBLY
SEVERE TSTMS POSSIBLE AND WINDS VEERING AROUND TO THE NW IN ITS
WAKE.

HIGH PRESSURE BUILDS INTO THE AREA WED INTO FRI BRINGING LIGHT WINDS
TO THE CSTL WATERS...AND MAINTAINING SUB SCA CONDITIONS.

HIGH PRES WILL CONTINUE TO DRIFT SE TO A POSITION E OF HATTERAS FRI
NIGHT AND SAT. SW FLOW WILL INCREASE AS LOW PRES AND A COLD FRONT
APPROACH FROM THE W SAT AFTN AND NIGHT. THIS WILL PRESENT THE BEST
WINDOW FOR SCA CONDITIONS ON THE OCEAN. WINDS LOOK TO BE BLW
ATTM...WITH 5 FT SEAS THE GREATEST CONCERN. THE FRONT IS PROGGED TO
CROSS THE WATERS SAT NIGHT INTO SUN MORNING. TSTMS CAN BE EXPECTED
WITH THE FROPA. LIGHT FLOW...GENERALLY 15KT OR LESS...CAN THEN BE
EXPECTED LATE SUN THRU TUE. WIND DIRECTION WILL BE VRB AS AN UPPER
LVL LOW TO THE NW DRAWS A NUMBER OF SFC TROFS THRU THE CSTL WATERS
ALONG WITH CHANCES FOR SHRA.

&&

.HYDROLOGY...
SCT THUNDERSTORMS INTO THIS EVENING ARE EXPECTED TO PRODUCE BASIN
AVERAGE RAINFALL AMOUNTS BETWEEN 1/4 AND 1/2 INCH. HOWEVER...THERE
COULD BE SOME ISOLATED AMOUNTS OF UP TO AN INCH. RAINFALL RATES
COULD VERY WELL BE AROUND AN INCH AN HOUR...BUT FLOODING ISSUES
WOULD BE LOCALIZED. RAINFALL AMOUNTS WILL BE GENERALLY LESS ACROSS
THE EASTERN ZONES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ005>009.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ067>071.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     NYZ072>076.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ002.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
     NJZ003>006-011.
MARINE...NONE.

&&

SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JMC
AVIATION...
MARINE...JC/JMC
HYDROLOGY...JC
Hazardous weather outlook, Jun 10, 6:08 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
608 PM EDT TUE JUN 10 2008

CTZ010-011-111100-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009-NJZ002-NYZ067>071-111100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ077-111100-
NASSAU-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-111100-
NORTHERN NEW LONDON-
608 PM EDT TUE JUN 10 2008

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ078>081-111100-
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
608 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-355-111100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-345-350-353-111100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
608 PM EDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ003>006-011-NYZ072>076-111100-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-
608 PM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORM WATCH 503 IN EFFECT UNTIL 1 AM EDT
WEDNESDAY...
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 10, 6:41 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
641 PM EDT TUE JUN 10 2008

NYZ067-102345-
ORANGE-
641 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES WEST OF
MILFORD TO 10 MILES WEST OF NEWTON...OR ALONG A LINE EXTENDING FROM
18 MILES WEST OF MILFORD TO 17 MILES NORTHWEST OF HOPATCONG...AND
MOVING NORTHEAST AT 36 MPH.

THESE STORMS WILL BE...
  NEAR UNIONVILLE BY 720 PM.
  NEAR WARWICK BY 735 PM.
  NEAR MIDDLETOWN BY 740 PM.
  NEAR GOSHEN BY 745 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 10, 7:42 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
742 PM EDT TUE JUN 10 2008

NYZ067-110045-
ORANGE-
742 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM WILL IMPACT ORANGE COUNTY...

AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF NEWTON...OR 13 MILES
SOUTHWEST OF MILFORD...AND MOVING NORTHEAST AT 34 MPH.

THIS STORM WILL BE...
  NEAR PORT JERVIS BY 815 PM.
  NEAR OTISVILLE BY 830 PM.
  NEAR MIDDLETOWN BY 840 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 2.5 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jun 10, 8:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
846 PM EDT TUE JUN 10 2008

CTZ005-009-NJZ002>006-011-NYZ069>077-110145-
BERGEN-BRONX-EASTERN PASSAIC-ESSEX-HUDSON-KINGS (BROOKLYN)-NASSAU-NEW
YORK (MANHATTAN)-NORTHERN FAIRFIELD-NORTHERN
WESTCHESTER-QUEENS-RICHMOND (STATEN IS.)-ROCKLAND-SOUTHERN
FAIRFIELD-SOUTHERN WESTCHESTER-UNION-WESTERN PASSAIC-
846 PM EDT TUE JUN 10 2008

...STRONG THUNDERSTORMS WILL IMPACT BERGEN...BRONX...ESSEX...
FAIRFIELD...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...NORTHWESTERN NASSAU...EASTERN
PASSAIC...QUEENS...RICHMOND (STATEN ISLAND)...ROCKLAND...UNION AND
WESTCHESTER COUNTIES...

AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE MEADOW LAKE TO
5 MILES NORTHWEST OF WATCHUNG TO KENDALL PARK...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF DOVER TO MADISON TO PRINCETON...
AND MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL BE...
  NEAR BLOOMINGDALE BY 855 PM.
  NEAR WAYNE BY 900 PM.
  NEAR UNION BY 905 PM.
  NEAR SUFFERN BY 910 PM.
  NEAR MONSEY BY 915 PM.
  NEAR NEW CITY BY 920 PM.

INTENSE CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND DAMAGING WINDS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 1.5 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:17 PM EDTSevere Thunderstorm WarningOKXPassaic43 min
Jun 10, 9:16 PM EDTSevere Thunderstorm WarningOKXBergen29 min
Jun 10, 9:24 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic21 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.